Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2000, 6:57 AM EST for Howard County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 6:57 AM EST (11:57 UTC)
- Expired
- Aug 9, 2000, 7:30 AM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 091158 SVRIND INC067-091230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 657 AM EST WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF KOKOMO * UNTIL 730 AM EST * AT 654 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF KOKOMO...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOKOMO AT 705 AM EST GREENTOWN AT 710 AM EST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4058 8632 4041 8632 4046 8587 4056 8589 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 2:30 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED AUG 9 2000 SFC ANALYSIS EARLY THIS AM SHOWS A WEAK TROF STRETCHING FM THE GRT LAKES TO NERN KS. HI PRES WAS OVR THE SERN STS. S-SW FLOW ACRS INDIANA. AIR MASS VERY MOIST WITH SFC DEWPOINTS IN THE LOWER 70S ACRS THE STATE. FCST CHALLENGE TDY WL BE CHANCES FOR TSTMS TDY...AND SEVERE THREAT. ETA SEEMS TO BE HANDLING THE SITUATION BEST AS IT APPEARS TO CORRECTLY NAIL THE MCS DEVELOPMENT IN IA IN THE H7 RH FIELDS. NGM HAS MISSED THIS FEATURE...HOWEVER THE OTHER MAJOR FEATURES BETWEEN THE MODELS ARE QUITE SIMILAR. H8-H35 THICKNESS PROGS THIS DEVELOPMENT TOWARD CENTRAL INDIANA. ETA/NGM FCST WEAK TROF TO SLIDE S TO INDIANA TODAY REACHING S IN BY 00Z THURS. CONSIDERING THE CURRENT POSITION OF THIS BOUNDARY...CENTRAL WI...THIS MAY BE A BIT FAST. HOWEVER...AS THIS BOUNDARY PUSHES SOUTH IT WILL CERTAINLY HAVE MANY FEATURES IN PLACE FOR STORM DEVELOPMENT. H8 THERMAL RIDGE WILL BE IN PLACE ACRS INDIANA TDY AND MCS DEVELOPING IN IA IS ON THE NRN EDGE OF THE RIDGE. ETA FCST CAPES IN THE UPPER 3K RANGE. LI/S WL BE QUITE FAVORABLE ALSO. TIME SECTIONS SHOW GOOD VV ACRS AREA LATE THIS MORNING AND THIS AFTERNOON. WL EXPECT SOME CI BLOWOFF FROM IA/IL STORMS THIS AM...BUT THIS SHOULD HAVE LITTLE EFFECT ON DAYTIME HEATING. WITH ALL THESE FAVORABLE THINGS FOR STORMS...WL INCLUDE STRONG WORDING. MID LVLS DRY OUT OUT ON WED NIGHT AND THURS AS THE TROF PASSES TO THE SOUTH. AGAIN...AS MODELS MAY BE HANDLING THE TROF A BIT FAST...WL INCLUDE SOME POPS THIS EVENING. DEWPOINTS AND H8 TEMPS BOTH FALL ON THURS AS TROF HAS PASSED AND H8 RIDGE BUILDS ACRS AREA. FWC/FAN TEMPS LOO#K GOOD...BUT WL LEAN SLIGHTLY COOLER ON TDYS HIGHS AS EXPECTING SOME CI BLOWOFF AND PLENTY OF CLD DEVELOPMENT. ALSO AFT SUN/MON RAINS GROUND IS STILL QUITE MOIST. .IND...NONE. PUMA
In the hours before
Special weather statement, Aug 9, 4:44 AM EST, 2 hours 13 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-091500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 AM EST WED AUG 9 2000 THERE IS A CHANCE FOR THUNDERSTORMS OVER CENTRAL INDIANA TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS OVER MUCH OF CENTRAL INDIANA TODAY AND THIS EVENING. THE MAIN THREAT FROM ANY STORMS SHOULD BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. PUMA
Special weather statement, Aug 9, 5:58 AM EST, 59 minutes before
INZ028-029-035-036-043>045-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EST WED AUG 9 2000 ...A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 AM... AN AREA OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL ILLINOIS WILL PUSH EAST INTO WEST CENTRAL INDIANA BY 645 AM. THE STORMS SHOULD FIRST REACH THE LAFAYETTE AND ATTICA AREAS. THE STORMS WILL ALSO EFFECT MOTORISTS ON I-65 NORTH OF LAFAYETTE. THE STO7RMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS GUSTING TO 45 MPH. PEOPLE SHOULD REMAIN ALERT TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PUMA
Special weather statement, Aug 9, 6:27 AM EST, 30 minutes before
INZ021-028>031-035-036-043-091215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 AM EST WED AUG 9 2000 ...A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF WEST CENTRAL INDIANA UNTIL 1000 AM... AN AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA WILL PUSH INTO THE KOKOMO...FRANKLIN AND LAFAYETTE AREAS THROUGH 730 AM. THE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS GUSTING TO 50 MPH. PEOPLE SHOULD REMAIN ALERT TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:42 AM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 33 min |
| Aug 9, 7:42 AM EST | Severe Thunderstorm Warning | IND | Madison | 33 min |
| Aug 9, 7:56 AM EST | Severe Thunderstorm Warning | IND | Delaware | 19 min |
| Aug 9, 7:59 AM EST | Severe Thunderstorm Warning | IND | Randolph | 31 min |
| Aug 9, 8:46 AM EST | Severe Thunderstorm Warning | IND | Jackson | 29 min |
| Aug 9, 3:20 PM EST | Severe Thunderstorm Warning | IND | Henry | 25 min |
| Aug 9, 4:24 PM EST | Severe Thunderstorm Warning | IND | Rush | 36 min |
| Aug 9, 5:00 PM EST | Severe Thunderstorm Warning | IND | Rush | 15 min |
| Aug 9, 6:22 PM EST | Severe Thunderstorm Warning | IND | Decatur | 38 min |
| Aug 9, 6:52 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 38 min |
| Aug 9, 6:55 PM EST | Severe Thunderstorm Warning | IND | Decatur | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.